Q:

Are there any side effects associated with using phytosterol supplements?

A:

Quick Answer

There are side effects associated with the use of phytosterol supplements, according to WebMD. These include gas, indigestion, diarrhea, nausea or constipation. In some cases, phytosterol supplements are linked to erectile dysfunction and a loss of interest in sexual activity.

Continue Reading

Full Answer

Phytosterol is another name for beta-sitosterol, a supplement that offers a variety of possible health benefits, explains WebMD. This substance, found in a variety of plants, is generally safe for most people. People with sitosterolemia, a rare condition that leaves a high amount of beta-sitosterol and other fats in a person's system, should avoid taking the supplement. Few studies on pregnant women and beta-sitosterol usage exist, so avoiding the supplement during pregnancy is recommended.

Learn more about Side Effects
Sources:

Related Questions

Explore